Colorado, 2005

Hail in Colorado, June 26, 2005

June 26, 2005 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 26, 1:26 PM MST, 5 hours 24 minutes earlier.

Area forecast discussion, Jun 26, 1:26 PM MST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
226 PM MDT SUN JUN 26 2005

.DISCUSSION...FORECAST CONCERNS ARE CHANCES FOR CONVECTION THROUGH
WEDNESDAY AS WELL AS TEMPERATURES.

LATEST SURFACE MAP ANALYIS SHOWED A SURFACE TROUGH OF LOW PRESSURE
ACROSS WEST CENTRAL NEBRASKA INTO EASTERN COLORADO. AT UPPER
LEVELS A STRONG 500 MB RIDGE OF HIGH PRESSURE REMAINS ACROSS THE
SOUTHERN PART OF THE CONUS FROM NEW MEXICO EASTWARD TO ARKANSAS
AND LOUISIANA. ALSO IR AND WATER VAPOR SATELLITE IMAGERY SHOWED A
BROAD TROUGH OF LOW PRESSURE MOVING EASTWARD THROUGH NEVADA AND
AND IDAHO. AN UPPER LEVEL SHORTWAVE WAS MOVING EASTWARD INTO WESTERN
COLORADO. SOUTHWEST UPPER LEVEL FLOW ACROSS THE REGION IS FORECAST
BY MODELS TO BECOME MORE WESTERLY TOWARD THE MIDDLE OF NEXT WEEK.

MODELS INITIALIZED WELL WITH REGARD TO UPPER LEVEL FEATURES AS
WELL AS WITH TEMPERATURE AND MOISTURE FIELDS. NOT A GREAT DEAL OF
CHANGES WITH OVERALL WEATHER PATTERN OF PAST SEVERAL DAYS. WILL GO
WITH NAM MODEL FOR THE SHORT TERM WITH GFS MODEL PREFERRED THROUGHOUT
EXTENDED FORECAST PACKAGE.

FOR TONIGHT AS SHORTWAVE MOVES THROUGH WESTERN KANSAS FROM
COLORADO WILL SEE SCATTERED CONVECTION DEVELOP OVER HIGHER
TERRAIN TO OUR WEST AND THEN MOVE EASTWARD THROUGH THE REGION. WILL CARRY
CHANCE POPS FOR THUNDERSTORMS AS A RESULT. WILL GO CLOSE TO
GUIDANCE TEMPERATURES IN THE 60S FOR OVERNIGHT LOWS.

FOR MONDAY THROUGH TUESDAY A STAGNANT WEATHER PATTERN EXISTS WITH A
TROUGH TO OUR WEST AND WEAK SURFACE FRONT APPROACHING TO OUR NORTH. ALSO UPPER
LEVEL IMPULSES MOVE THROUGH IN THE UPPER FLOW EACH DAY RESULTING IN
CHANCE POPS FOR CONVECTION MONDAY AFTERNOON AND EVENING AND AGAIN
FOR TUESDAY AFTERNOON AND EVENING. A WEAK FRONT TRIES TO SLIDE INTO
REGION TUESDAY NIGHT INTO WEDNESDAY MORNING. WILL NOT MAKE MUCH
CHANGE IN GOING POPS AT THIS TIME AS THIS LOOKS GOOD. DUE TO
UNCERTAINTY WITH LOCATION AND TIMING OF FRONTAL BOUNDARY IN REGION
ADDED SLIGHT CHANCE POPS FOR CONVECTION WEDNESDAY AFTERNOON AND
EVENING. MADE NO CHANGES TO MAXIMUM OR MINIMUM TEMPERATURES FOR
MONDAY THROUGH WEDNESDAY.

AS FOR THE EXTENDED FORECAST PERIOD THURSDAY THROUGH SUNDAY KEPT
THE ENTIRE PERIOD DRY AGAIN AS MODELS STRENGTHEN THE UPPER RIDGE
OVER THE CENTRAL HIGH PLAINS. DRY WEATHER AND MORE HOT
TEMPERATURES ARE FORECASTED INTO NEXT WEEKEND.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
.NE...NONE.
.CO...NONE.

&&

LAMMERS
Hazardous weather outlook, Jun 26, 11:47 AM MST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1247 PM MDT SUN JUN 26 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
1247 PM MDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WEAK FRONTAL BOUNDARY DRAPED ACROSS EASTERN COLORADO AND EXTREME
SOUTHWEST NEBRASKA WILL PROVIDE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT AFTER 2 PM MDT. THIS BOUNDARY WILL BE LOCATED ROUGHLY
ALONG A IMPERIAL NEBRASKA TO BURLINGTON TO FLAGLER LINE. FURTHER
SOUTH...STORMS WILL FROM ON THE HIGHER TERRAIN OF EASTERN COLORADO
AND DRIFT NORTHEAST INTO THE OUTLOOK AREA. AFTER THUNDERSTORMS BEGIN
THIS AFTERNOON...THEY SHOULD DRIFT NORTHEAST ACROSS PORTIONS OF
NORTHWEST KANSAS AND SOUTHWEST NEBRASKA...BEFORE ENDING BY 10 PM MDT.

STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE
HAIL UP TO THE SIZE OF QUARTERS...AND DANGEROUS MICROBURSTS CAPABLE
OF PRODUCING 60 MPH OR GREATER WIND GUSTS. THE AREA MOST FAVORABLE
FOR SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING WILL
BE ALONG AND WEST OF A TRIBUNE TO MCCOOK LINE. THERE IS A SLIGHT
CHANCE FOR SEVERE THUNDERSTORMS EAST OF THIS LINE...BUT OVERALL
COVERAGE IS EXPECTED TO BE VERY LIMITED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE TRI
STATE AREA MONDAY AND TUESDAY AFTERNOON AND EVENING. THUNDERSTORMS
WILL FIRE ALONG A DRYLINE IN EASTERN COLORADO MONDAY AFTERNOON AND
ALONG AN APPROACHING COLD FRONT TUESDAY AFTERNOON AND EVENING. LARGE
HAIL AND DAMAGING WIND WILL BE POSSIBLE WITH SOME OF THE STORMS.
THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY AFTERNOON...BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY AFTER 2 PM MDT...MAINLY WEST OF A
TRIBUNE TO MCCOOK LINE.

JRM

In the hours before

Special weather statement, Jun 26, 12:56 PM MST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
156 PM MDT SUN JUN 26 2005

KSZ041-042-270300-
GREELEY-WICHITA-
156 PM MDT (256 PM CDT) SUN JUN 26 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR EXTREME SOUTHERN PORTIONS
OF THE TRI STATE AREA...

THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 530 FOR THE FOLLOWING COUNTIES IN THE TRI STATE AREA.

IN NORTHWEST KANSAS...GREELEY AND WICHITA.

THIS WATCH IS IN EFFECT UNTIL 9 PM MDT (10 PM MDT).

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

JRM
Local storm report, Jun 26, 5:49 PM MST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
649 PM MDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             7 N ATWOOD              39.91N 101.04W
06/26/2005  0.88 INCH        RAWLINS            KS   TRAINED SPOTTER

0635 PM     TSTM WND GST     7 N ATWOOD              39.91N 101.04W
06/26/2005  60 MPH           RAWLINS            KS   TRAINED SPOTTER

&&

BURKE
Local storm report, Jun 26, 6:16 PM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
716 PM MDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     14 NW ST. FRANCIS       39.91N 101.99W
06/26/2005  60 MPH           CHEYENNE           KS   TRAINED SPOTTER

0705 PM     HAIL             14 NW ST. FRANCIS       39.91N 101.99W
06/26/2005  0.88 INCH        CHEYENNE           KS   TRAINED SPOTTER

&&

BURKE

The radar

The Goodland radar (KGLD), 103 km away, was scanning. The volume nearest the first event began at 01:51 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Yuma

When
June 26, 6:50 PM MST
Where
Yuma County, 18 mi NE of Wray
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.267, -102.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457904.